Alert archive / Tennessee / Flash Flood Warnings in 2014
Flash Flood Warning 35, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 5, 2014, 12:38 PM CDT for 12 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 12:38 PM CDT (17:38 UTC)
- Expired
- Jun 5, 2014, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:15 PM CDT | FLASH FLOOD | Trenton, TN | MINOR DTREET FLOODING IN TRENTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 157 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
763
WGUS54 KMEG 051738
FFWMEG
TNC017-033-039-045-053-075-077-095-097-113-131-183-052030-
/O.NEW.KMEG.FF.W.0035.140605T1738Z-140605T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1238 PM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
SOUTHWESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
CROCKETT COUNTY IN NORTHWEST TENNESSEE...
DYER COUNTY IN NORTHWEST TENNESSEE...
GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN OBION COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
EASTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 330 PM CDT
* AT 1230 PM CDT... 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER MUCH
OF THE AREA THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIPLEY...
HUMBOLDT...MILAN...TRENTON...LEXINGTON...JACKSON...DYERSBURG...PARSONS
AND DECATURVILLE.
LOW WATER CROSSING IN DECATUR COUNTY WILL BE AFFECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN ROADS ARE FLOODED...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3539 8797 3539 8803 3542 8806 3540 8809
3543 8821 3559 8857 3563 8928 3569 8964
3627 8945 3626 8852 3603 8854 3570 8802
3566 8801 3561 8803 3553 8797 3549 8797
3545 8804 3541 8797
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 10:17 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 5, 10:17 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 AM CDT THU JUN 5 2014
.UPDATE...
UPDATED FOR SEVERE THUNDERSTORM WATCH
&&
.DISCUSSION...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF
THE MIDSOUTH THROUGH 5PM THIS AFTERNOON. BOW ECHO/SQUALL LINE
MOVING AT 60 MPH WILL MOVE INTO RANDOLPH AND LAWRENCE COUNTIES IN
NORTHEAST ARKANSAS BETWEEN 1-2PM...THE JONESBORO AREA AROUND
2PM...THE MEMPHIS METRO AND JACKSON AREA BETWEEN 3-4PM...AND
FINALLY IN THE TUPELO AND CORINTH AREA BETWEEN 4-5PM. DAMAGING
WINDS AND FLASH FLOODING WILL BE THE MAIN THREAT...WITH SECONDARY
THREATS FOR LARGE HAIL AND AN ISOLATED TORNADO.
JAB
&&
.PREV DISCUSSION... /ISSUED 923 AM CDT THU JUN 5 2014/
UPDATE...
UPDATED FOR ISSUANCE OF FLASH FLOOD WATCH AND INCREASED
PRECIPITATION CHANCES LATER TODAY AND THIS EVENING.
DISCUSSION...
CURRENT THUNDERSTORM ACTIVITY IN NORTHWEST TENNESSEE HAS PRODUCED
TWO TO A LITTLE OVER THREE INCHES OF RAINFALL ACCORDING TO
MORNING COOP REPORTS. ADDITIONAL COMPLEX IN SOUTHWEST MISSOURI IS
EXPECTED TO HOLD TOGETHER AND PASS THROUGH THE MIDSOUTH FROM MID
AFTERNOON THROUGH EVENING. THIS LINE...TO INCLUDE EXPECTED
DISTURBANCES/TRAINING STORMS LATER TONIGHT AND ON FRIDAY COULD
EASILY PRODUCE RAINFALL AMOUNTS IN THE 4 TO 8 INCH RANGE OVER THE
NORTHERN TWO THIRDS OF THE MIDSOUTH PROMPTING THE NEED FOR A FFA.
A LARGE PORTION OF THE WESTERN CWA HAS BEEN UPGRADED TO A
MODERATE RISK FOR THIS AFTERNOON AND EVENING. A VERY WARM AND
HUMID AIRMASS IS EXPECTED TO DEVELOP OUT AHEAD OF THE APPROACHING
BOW ECHO IN SW MISSOURI/NW ARKANSAS TODAY. THIS LINE WHICH IS
CURRENTLY BEING WARNED WILL HOLD TOGETHER AS IT CROSSES THE
OZARKS WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS ALONG AND
WEST OF THE MISSISSIPPI RIVER AND NORTH OF I-40. LARGE HAIL AND
ISOLATED TORNADOES WILL ALSO BE A HAZARD. STORMS MAY GROW UPSCALE
ALONG A STATIONARY BOUNDARY BEHIND THIS LINE LATER TONIGHT ADDING
TO THE HEAVY RAINFALL.
JAB
&&
.PREV DISCUSSION... /ISSUED 806 AM CDT THU JUN 5 2014/
UPDATE...
UPDATE TO INCREASE POPS OVER NORTHWEST TENNESSEE THIS MORNING.
DISCUSSION...
A STALLED FRONTAL BOUNDARY REMAINS STRETCHED ACROSS NORTHWEST
TENNESSEE THIS MORNING. THIS AREA REMAINS ALONG THE NORTHEAST
PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN
PLAINS. A SHORTWAVE DISTURBANCE IS INTERACTING WITH THE STALLED
BOUNDARY TO PRODUCE RENEWED SHOWER AND THUNDERSTORM ACTIVITY OVER
NORTHWEST TENNESSEE THIS MORNING. A FEW OF THESE STORMS MAY
APPROACH SEVERE LIMITS LATER THIS MORNING...BUT THE GREATEST
POTENTIAL WILL BE THE POTENTIAL FOR ADDITIONAL FLASH FLOODING AND
HEAVY RAINFALL AS STORMS TRAIN OVER THE SAME AREAS. POPS HAVE BEEN
UPDATED TO LIKELY IN THIS ZONE FOR THE REST OF THIS MORNING.
A LARGE MESOSCALE CONVECTIVE SYSTEM NOW OVER SOUTHEAST KANSAS AND
NORTHEAST OKLAHOMA WILL CONTINUE TO RACE SOUTHEAST AND LIKELY
IMPACT THE MID SOUTH FROM LATE THIS AFTERNOON THROUGH THE EVENING
HOURS. POPS WILL LIKELY NEED TO BE RAISED OVER MUCH OF THE REGION
FOR THIS AFTERNOON AND EVENING. THERE WILL ALSO BE AN ENHANCED
SEVERE WEATHER RISK AS THE ATMOSPHERE BECOMES VERY UNSTABLE AND
SHEAR INCREASES. THE POTENTIAL WILL EXIST FOR WIND
DAMAGE...POTENTIALLY WIDESPREAD...AND LARGE HAIL. A FEW TORNADOES
MAY ALSO OCCUR BUT WILL NOT BE THE PRIMARY SEVERE WEATHER THREAT.
ADDITIONAL THREATS FOR FLASH FLOODING WILL ALSO EXIST OVER THE
NORTHERN HALF OF THE REGION AND A FLASH FLOOD WATCH MAY BE NEEDED
FOR LATER TODAY AND TONIGHT. STAY TUNED.
UPDATED ZONES AND GRIDS HAVE BEEN SENT. PLEASE CONTINUE TO MONITOR
THE POTENTIAL FOR SEVERE WEATHER AND FLOODING THROUGH THE REST OF
TODAY AND TONIGHT.
JLH
&&
PREV DISCUSSION... /ISSUED 457 AM CDT THU JUN 5 2014/
DISCUSSION...
CURRENTLY...AS OF 4AM...
SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN ALONG A STALLED COLD
FRONT STRETCHED ACROSS NORTHWEST TENNESSEE AND BACK INTO SOUTHERN
MISSOURI. DUAL-POL STORM TOTAL PRECIPITATION TOTALS INDICATE THAT
ANYWHERE FROM 3 TO 5 INCHES HAS FALLEN ACROSS PORTIONS OF
NORTHWEST TENNESSEE OVER THE LAST 3-4 HOURS. MORE UPSTREAM
DEVELOPMENT IS OCCURRING ALONG THIS BOUNDARY IN SOUTHERN MISSOURI
AND MOVING INTO THE NORTHEAST ARKANSAS ATTM. LATEST HRRR MODEL RUN
SHOWS THIS BOUNDARY SAGGING FURTHER SOUTH LATER THIS MORNING
TRIGGERING CONVECTION ACROSS MOST OF THE AREA BY THIS AFTERNOON.
TEMPERATURES ACROSS THE REGION ARE RUNNING QUITE A BIT WARMER WITH
READINGS MAINLY IN THE MID TO UPPER 70S AREAWIDE AIDED BY WARM
SOUTHWEST WINDS 5 TO 10 MPH.
SYNOPSIS...
TRICKY FORECAST OVER THE NEXT SEVERAL DAYS AS WE WILL REMAIN ON THE
RING OF FIRE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...BUT COVERAGE...LOCATION...AND TIMING ARE THE ELUSIVE PUZZLE
PIECES ATTM. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 80S EACH
DAY WITH LOWER 70S EACH NIGHT FOR AT LEAST THE NEXT FIVE DAYS OR
SO.
NEAR TERM...
SHORT TERM MODEL GUIDANCE SUGGESTS THAT ONGOING CONVECTION
OVER WEST TENNESSEE THIS MORNING WILL CONTINUE TO MOVE SOUTH
ACROSS NORTHEAST MISSISSIPPI AND EVENTUALLY OUT OF THE AREA BY
LATE MORNING. UPSTREAM CONVECTION OVER KANSAS AND SOUTHERN
MISSOURI IS EXPECTED TO INTENSIFY AND GROW INTO A MCS AS IT MOVES
INTO THE FORECAST AREA BY LATE AFTERNOON INTO EARLY EVENING. A
FLASH FLOOD WATCH MAY BE NEEDED BY LATE AFTERNOON AS STORMS WILL
MOST LIKELY TRAIN ALONG THIS BOUNDARY AGAIN. PWAT VALUES AROUND 2
INCHES AND 850MB MOISTURE TRANSPORT WINDS NEARLY PARALLEL TO THE
BOUNDARY WILL SUPPORT AT LEAST A LOCALIZED FLASH FLOOD THREAT OVER
NORTHWEST TENNESSEE AGAIN TONIGHT...BUT EXACT LOCATION IS STILL
VERY DEPENDENT ON EXACT LOCATION OF BOUNDARY. IN
ADDITION...MODERATE ATMOSPHERIC INSTABILITY AND DECENT UPPER LEVEL
FORCING WILL SUPPORT THE THREAT OF SEVERE THUNDERSTORMS ACROSS
MOST OF THE MID- SOUTH WITH THE PRIMARY HAZARDS BEING FLASH
FLOODING...DAMAGING WINDS...AND LARGE HAIL.
BY FRIDAY MORNING...THE MCS IS EXPECTED TO DIE OUT AND SOME
OUTFLOW BOUNDARIES WILL MOST LIKELY BE SETUP ACROSS THE REGION.
DECENT ATMOSPHERIC RECOVERY WILL LIKELY TAKE PLACE AND MORE
DIURNALLY DRIVEN STORMS WILL FIRE UP DURING THE DAY. ANOTHER
SHORTWAVE TROUGH IS EXPECTED TO MOVE INTO THE AREA BY MID TO LATE
EVENING. ONCE AGAIN STORM TYPE WILL MOST LIKELY BE IN THE FORM OF
A MCS. THE NEXT WAVE ON SATURDAY NIGHT APPEARS TO MOVE FURTHER
NORTH OF OUR AREA WITH LESS COVERAGE IN CONVECTIVE ACTIVITY
OVERNIGHT.
LONG TERM...
BY SUNDAY NIGHT A COLD FRONT WILL MOVE INTO THE AREA. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN. THE FRONT IS EXPECTED
TO STALL OUT ACROSS THE AREA MUCH LIKE TODAY. THE UPPER LEVEL
RIDGE IS EXPECTED TO COMPLETELY BREAK DOWN BY MONDAY AS A LONG
WAVE TROUGH APPROACHES FROM THE PLAINS. LONG TERM MODELS INDICATE
THAT THIS WAVE WILL BECOME CUTOFF FROM THE MAIN FLOW AND LINGER
OVER THE REGION THROUGH AT LEAST NEXT WEDNESDAY. THIS WILL KEEP AT
LEAST MENTIONABLE RAIN IN THE FORECAST THROUGH LATE NEXT WEEK.
AC3
&&
.AVIATION...
12Z TAF CYCLE
AN MCS THAT IMPACTED MUCH OF NORTHWEST TENNESSEE HAS MOVED OFF
INTO MIDDLE TENNESSEE. MID AND HIGH LEVEL DEBRIS CLOUDS CONTINUE
OVER THE REGION BUT SHOULD SCATTER OUT BY MID MORNING WITH DIURNAL
CU AGAIN EXPECTED OVER ALL THE TAF SITES. VFR CIGS AND VSBYS
SHOULD PREVAIL THROUGH MUCH OF THE PERIOD.
ANOTHER MCS AND ASSOCIATED THUNDERSTORMS SHOULD IMPACT THE
NORTHERN HALF OF THE MID SOUTH LATE THIS AFTERNOON AND EVENING.
STORMS MAY REDUCE CIGS AND VSBYS TO MVFR AND POSSIBLY LOWER. ADDED
AFTERNOON AND EVENING TEMPOS AT KJBR...KMEM...AND KTUP TO ACCOUNT
FOR THIS POTENTIAL. KTUP SHOULD REMAIN SOUTH OF THE BRUNT OF THE
ACTIVITY BUT THERE MAY BE NEARBY CONVECTION BY THIS EVENING AND
COVERED WITH A VCTS FOR NOW. TIMING AND LOCATION IS ALWAYS
DIFFICULT WITH MCS THUNDERSTORM ACTIVITY.
DEBRIS CLOUD AND CONTINUED SCATTERED CONVECTION MAY CONTINUE NEAR
THE STALLING OUTFLOW/CONVECTIVELY REINFORCED FRONTAL BOUNDARY
OVERNIGHT. PLAN TO KEEP VFR CIGS FOR NOW...BUT LATER SHIFTS WILL
NEED TO MONITOR THIS AND FOG POTENTIAL FOR LATER TONIGHT IN AREAS
WHERE RAINS OCCUR.
WINDS SHOULD REMAIN SOUTHWESTERLY THROUGH THE PERIOD AT 10 KTS OR
LESS FOR ALL TAF SITES.
JLH
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-PRENTISS-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION.
TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 5, 8:52 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 852 AM CDT THU JUN 5 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061600- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 852 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI...EXTREME WEST TENNESSEE...AND EXTREME NORTHWEST MISSISSIPPI TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE WIDESPREAD DAMAGING WINDS AND FLASH FLOODING. SECONDARY THREATS WILL BE LARGE HAIL AND ISOLATED TORNADOES. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST TENNESSEE...NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND FLASH FLOODING. THE SECONDARY THREATS WILL BE LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE MID-SOUTH FOR FRIDAY AND SATURDAY. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MIDSOUTH TODAY AND TONIGHT. JAB
In the hours before
Local storm report, Jun 5, 7:39 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
739 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD HOLLADAY 35.87N 88.15W
06/05/2014 BENTON TN LAW ENFORCEMENT
PINEVIEW RD WASHED COMPLETELY OUT... KELLY RD BRIDGE WAS
COVERED WITH 2 FEET OF WATER... CULVERT WASHED OUT ON
ROWLAND RD... SEVERAL OTHER LOCATIONS THROUGHOUT THE
COUNTY REPORTING FLOODING
&&
JPMLocal storm report, Jun 5, 7:46 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG CAMDEN 36.06N 88.10W
06/05/2014 BENTON TN LAW ENFORCEMENT
COUNTY SHERIFF REPORTING SEVERAL TREES AND POWERLINES
DOWN THROUGHOUT THE COUNTY.
&&
JPMLocal storm report, Jun 5, 7:50 AM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
750 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 SE PARIS 34.16N 89.44W
06/05/2014 M3.40 INCH CALHOUN MS CO-OP OBSERVER
MEG COOP OBSERVER REPORTS 3.4 INCHES OF RAIN NEAR PARIS.
&&
JPMLocal storm report, Jun 5, 7:58 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
758 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD LATHAM 36.43N 88.72W
06/05/2014 WEAKLEY TN LAW ENFORCEMENT
18 INCHES OF WATER COVERING CONCORD RD IN LATHAM
&&
JPMLocal storm report, Jun 5, 10:41 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HEAVY RAIN DYER 36.07N 88.99W
06/05/2014 M3.22 INCH GIBSON TN BROADCAST MEDIA
3.22 INCHES OF RAIN HAS FALLEN SINCE 8AM
&&
JPMSpecial weather statement, Jun 5, 11:37 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT THU JUN 5 2014
TNZ020-051-052-051700-
CROCKETT TN-GIBSON TN-MADISON TN-
1137 AM CDT THU JUN 5 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...
EAST CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF HUMBOLDT AT 1136 AM
CDT...MOVING SOUTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROCKETT...GIBSON AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR HUMBOLDT AND JACKSON...SHOULD MONITOR THIS STORM
CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3559 8879 3584 8912 3599 8901 3582 8870
3579 8871 3579 8864
TIME...MOT...LOC 1636Z 301DEG 20KT 3587 8896The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | MEG | Henry | 49 min |
| Jun 4, 11:19 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 41 min |
| Jun 4, 11:48 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 27 min |
| Jun 4, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Obion, Weakley | 50 min |
| Jun 5, 12:47 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 43 min |
| Jun 5, 1:26 AM CDT | Severe Thunderstorm Warning | MEG | Weakley | 49 min |
| Jun 5, 1:43 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Henry, Weakley | 6 hr |
| Jun 5, 4:36 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Decatur, Henderson | 3 hr |
| Jun 5, 7:48 AM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 8:24 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 51 min |
| Jun 5, 8:44 AM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 39 hr |
| Jun 5, 9:06 AM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Gibson, Henderson, Madison | 3 hr |
| Jun 5, 11:37 AM CDT | Special Weather Statement | MEG | Madison | 23 min |
| Jun 5, 1:15 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 30 min |
| Jun 5, 1:20 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Lauderdale, Shelby, Tipton | 40 min |
| Jun 5, 1:44 PM CDT | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Henry | 6 hr |
| Jun 5, 2:02 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, Lauderdale, Madison and 2 more | 28 min |
| Jun 5, 2:05 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more | 40 min |
| Jun 5, 2:11 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Fayette, Hardeman, Hardin, Haywood and 3 more | 4 hr |
| Jun 5, 2:17 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Haywood, McNairy, Madison | 43 min |
| Jun 5, 2:36 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Dyer, Gibson, Henderson and 4 more | 24 min |
| Jun 5, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 45 min |
| Jun 5, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Dyer, Gibson and 5 more | 47 min |
| Jun 5, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Hardin, McNairy, Madison | 45 min |
| Jun 5, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson | 32 min |
| Jun 5, 3:29 PM CDT | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Haywood and 6 more | 4 hr |
| Jun 5, 3:50 PM CDT | Special Weather Statement | MEG | Benton, Decatur | 10 min |
Nearby
Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.